Alert archive / Illinois / Wind Advisories in 2025
Wind Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 23, 2025, 2:23 PM CDT for 22 counties in Illinois. It took effect at Mar 23, 2025, 4:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2025, 2:23 PM CDT (19:23 UTC)
- In effect from
- Mar 23, 2025, 4:00 PM CDT
- Expired
- Mar 23, 2025, 9:37 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
All 22 counties
Cass County, IL, Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 17 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS73 KILX 231923 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 223 PM CDT Sun Mar 23 2025 ILZ027>031-036>038-040-041-240500- /O.NEW.KILX.WI.Y.0006.250323T2100Z-250324T0500Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason- Including the cities of Canton, Toulon, Rushville, Eureka, Galesburg, Normal, Lacon, Pekin, Bloomington, Havana, and Peoria 223 PM CDT Sun Mar 23 2025 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Marshall, Mason, McLean, Peoria, Stark, Tazewell, Woodford, Fulton, Knox, and Schuyler Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Barnes
2 follow-up statements
776 WWUS73 KILX 232154 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 454 PM CDT Sun Mar 23 2025 ILZ042>048-053>057-240500- /O.EXB.KILX.WI.Y.0006.250323T2200Z-250324T0500Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Macon- Moultrie-Douglas-Coles-Edgar- Including the cities of Monticello, Beardstown, Mattoon, Urbana, Champaign, Clinton, Paris, Petersburg, Decatur, Charleston, Lincoln, Tuscola, Sullivan, and Danville 454 PM CDT Sun Mar 23 2025 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ILZ027>031-036>038-040-041-240500- /O.CON.KILX.WI.Y.0006.000000T0000Z-250324T0500Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason- Including the cities of Lacon, Rushville, Peoria, Galesburg, Toulon, Eureka, Pekin, Canton, Normal, Bloomington, and Havana 454 PM CDT Sun Mar 23 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Marshall, Mason, McLean, Peoria, Stark, Tazewell, Woodford, Fulton, Knox, and Schuyler Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 25
968 WWUS73 KILX 240237 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 937 PM CDT Sun Mar 23 2025 ILZ027>031-036>038-040>048-053>057-240345- /O.CAN.KILX.WI.Y.0006.000000T0000Z-250324T0500Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Rushville, Galesburg, Lincoln, Bloomington, Monticello, Urbana, Clinton, Petersburg, Tuscola, Sullivan, Danville, Lacon, Beardstown, Toulon, Normal, Mattoon, Peoria, Eureka, Champaign, Pekin, Paris, Canton, Decatur, Charleston, and Havana 937 PM CDT Sun Mar 23 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts have subsided under 30 mph, so the Wind Advisory has been cancelled. $$ 25
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:21 PM CDT, 2 minutes earlier. Its key messages:
- Wind gusts will increase into the 40-50mph range this evening after the passage of a cold front.
- Quiet weather with seasonable temperatures will prevail for the next several days before a major pattern change brings unsettled weather and much warmer temperatures by the end of the week.
Area forecast discussion, Mar 23, 2:21 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 221 PM CDT Sun Mar 23 2025 .KEY MESSAGES... - Wind gusts will increase into the 40-50mph range this evening after the passage of a cold front. - Quiet weather with seasonable temperatures will prevail for the next several days before a major pattern change brings unsettled weather and much warmer temperatures by the end of the week. && .SHORT TERM...(Tonight through Monday) Issued at 221 PM CDT Sun Mar 23 2025 18z/1pm surface analysis shows a cold front just west of the Mississippi River. Showers have developed along and ahead of the front...and are most numerous across eastern Iowa into northwestern Illinois. These showers will skirt across the northern KILX CWA (mainly along/north of I-72) over the next few hours, followed by a return to dry conditions across the board by evening. Southwesterly winds have routinely been gusting 25-35mph this afternoon ahead of the front, but will veer to the W/NW and increase after FROPA. Upstream obs across Iowa have been showing gusts in the 40-50mph range and the HRRR/RAP supports them spreading eastward into central Illinois this evening. Think there will be a brief period of gusts in excess of 40mph everywhere north of the I-70 corridor before gradually decreasing toward midnight. Brisk winds will persist through the night...and as temperatures fall into the middle 30s, resulting wind-chills will dip into the 20s. Gusty winds will continue into Monday, but will slowly subside by late afternoon as high pressure builds eastward toward the Mississippi River. High temperatures will be near normal for this time of year in the middle 50s. Barnes .LONG TERM...(Tuesday through Next Sunday) Issued at 221 PM CDT Sun Mar 23 2025 As high pressure shifts away from the region, a weak disturbance will bring clouds and perhaps a few light showers Monday night into Tuesday. Given a lack of deep-layer moisture and only weak forcing associated with the upper short-wave trough, have maintained just 20-30 PoPs through the period. Dry conditions will return for Wednesday before things really start to change by the end of the week. As has been advertised by the past several model runs, a deep upper low is expected to push onshore across the West Coast of the US by Thursday, resulting in downstream ridging over the Plains into the Midwest. As a short-wave trough crosses the Plains and interacts with increasing WAA, showers and a few thunderstorms will be possible Thursday into Friday. Instability parameters remain rather modest, so think severe weather chances will be slim to none. Will need to keep an eye on next weekend though as a warmer/more humid airmass takes hold and temperatures climb into the 70s. The GFS has been consistently showing a cold front pushing into Illinois by Sunday afternoon, interacting with a modestly unstable/sheared environment to produce a better chance for thunderstorms. The 00z Mar 23 Colorado State Machine Learning algorithm highlights a 5-15% chance of severe weather across central Illinois both Saturday and Sunday accordingly. Barnes && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1209 PM CDT Sun Mar 23 2025 A cold front will sweep across central Illinois this afternoon. Moderate south to southwest winds gusting to around 25kt will be in place ahead of the front along with variable ceilings but primarily low MVFR. Scattered showers will accompany frontal passage with the best coverage along I-74 and north. Winds will turn northwesterly behind the front with gusts increasing into the 30-35kt range for a few hours. Ceilings will improve and should eventually scatter back to VFR this evening and overnight. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 23, 4:24 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 424 AM CDT Sun Mar 23 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-240930- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 424 AM CDT Sun Mar 23 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. Showers and isolated storms will occur across central Illinois through this afternoon. Some of these storms could produce gusty winds. Winds will shift to the west-northwest behind a cold front later this afternoon. Occasional gusts up to 45 mph are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. NMA
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:40 PM CDT | Special Weather Statement | ILX | Stark | 35 min |
| Mar 23, 4:11 PM CDT | Special Weather Statement | ILX | Marshall | 34 min |
| Mar 23, 4:18 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 25 min |
| Mar 23, 4:28 PM CDT | Special Weather Statement | ILX | Tazewell | 32 min |
Nearby
Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.